Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Big VL jump; time for meds?
Apr 19, 2009

Hi,

I was diagnosed in 2007--VL has been steady around 60,000, T-cells between 500 and 700. Three months ago, VL fell to 30000 but T-cells to 472. Last week, VL jumped to 500,000 and T-cells were only 390.

I'm sure it's time for meds, but what could cause such a jump in VL? Also, my office has paid for an expensive overseas training trip which would keep me from starting meds for the next three weeks. It would be difficult to cancel and raise a lot of questions I hope to avoid.

I feel OK (a little flu-ish). Am I risking it to go on the training, or should I find some way to get out of it and start meds right away? My doctor said he's comfortable with waiting the three weeks, but I'd like another opinion.

Thanks for the great service you provide here.

Response from Dr. Frascino

Hi,

Your jump in HIV plasma viral load could be due to any of a number of factors: lab error, superinfection, viral evolution, concurrent infection, etc.

I agree with your Dr.: Waiting three weeks to begin your combination antiretroviral regimen is perfectly reasonable. I would repeat your viral load and CD4 count as well as obtain a genotype for resistance testing before constructing and beginning the regimen.

Good luck.

Dr. Bob



Previous
patient and grateful
Next
Poor Judgment in Mexico - resubmitted from Fatigue and Anemia Forum

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement